Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 249, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Oct 24, 2001, 8:09 PM CDT for Giles County, Tennessee. It was in force for 36 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Oct 24, 2001, 8:09 PM CDT (01:09 UTC)
- Expired
- Oct 24, 2001, 8:45 PM CDT
- In force
- 36 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Giles County, TN
The radar
The Northeast Alabama radar (KHTX), 92 km from the middle of the area, began a volume at 01:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 24, 8:20 PM CDT | Thunderstorm Wind 57 E | Countywide, TN | Trees and power lines were down. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 24, 6:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 659 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 1147 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 245 m²/s²
- 0-3 km storm-relative helicity
- 385 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
031
WUUS54 KOHX 250111
SVRBNA
TNC055-250145-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
809 PM CDT WED OCT 24 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
GILES COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF PULASKI
* UNTIL 845 PM CDT
* AT 807 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 18 MILES WEST OF PULASKI...OR ABOUT 2 MILES
NORTH OF LAWRENCEBURG...MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE AROUND...
5 MILES NORTH OF PULASKI BETWEEN 815 AND 825 PM CDT
SEVERE THUNDERSTORM WINDS CAN BE AS DESTRUCTIVE AS A TORNADO. FOR
YOUR SAFETY, GO TO A SAFE PLACE IMMEDIATELY.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 PM CDT WEDNESDAY EVENING
FOR MUCH OF MIDDLE TENNESSEE.
$$
LAT...LON 3545 8715 3541 8693 3530 8685 3501 8684
3501 8716 3502 8722 3507 8721 3531 8723
STEIGERWALDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 24, 2:30 PM CDT, 5 hours 39 minutes earlier.
Area forecast discussion, Oct 24, 2:30 PM CDT, 5 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED OCT 24 2001 CURRENT...WATCH BOX ISSUED UP TO OUR BORDER THRU 00Z. SQUALL LINE JUST AHEAD OF FRONT NOW MAKING ITS WAY ACROSS CENTRAL AND SOUTHERN IL...SE MO...AND NORTH CENTRAL AR. GUST TO 58 KTS ASSOCIATED WITH THIS LINE AT ST CHARLES MO. IN OUR NECK OF WOODS...NOT MUCH SUNSHINE TODAY SO TEMPS ONLY IN UPPER 70S. 18Z REQUESTED SPC SOUNDING SHOWS FOLLOWING PARAMETERS WHICH WOULD LEND CREDENCE TO POSSIBLE SVR THIS EVE... LI..... -4 SWEAT INDEX... 324 0-3 KM HELICITY.... 361 WBZ... 10,400 FORECAST...TIMING STILL LOOKS SAME AS PREVIOUS FCST FOR ARRIVAL OF ACTIVE WX TONITE...00Z-06Z ALMOST EXCLUSIVELY. FRONT THRU BNA 02Z-03Z AND CSV 04Z-05Z. MAINLY DAMAGING WINDS W/ SQUALL LINE ALONG/JUST AHEAD OF FRONT. ISOLATED TORNADOES NOT OUT OF QUESTION BUT MAINLY TO OUR N. WILL GO W/ HIER POPS TONITE THAN MOS. AFTER QUICK SHOT TONITE...RAPID CLEARING AND MUCH COOLER. MORE FALL-LIKE CONDITIONS WILL ENSUE WITH CONSECUTIVE SHOTS OF COLDER AIR. AS FOR TEMPS...MAV LOOKS TOO HI FOR TOMORROWS MAX WHILE FWC LOOKS WAY TOO HI FOR FRI MAX. LO LEVEL TEMP SCHEME LOOKS BEST OF ALL. BNA UU 47/61/38/57 8000 CSV UU 44/57/33/54 7000 .BNA...NONE. MAG
In the hours before
Local storm report, Oct 24, 6:31 PM CDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
631 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM CAMDEN TN 60 MPH TSTM WIND GUST
10/24/01 BENTON AMATEUR RADIO REPORTED
TREES DOWN SOUTH OF CAMDEN
ON HIGHWAY 69.
0651 PM NEW JOHNSONVILLE TN 70 MPH TSTM WIND GUST
10/24/01 HUMPHREYS AMATEUR RADIO REPORT OF
NUMEROUS TREES DOWN JUST
WEST OF NEW JOHNSONVILLE ON
U.S. HIGHWAY 70.
JAOLocal storm report, Oct 24, 7:07 PM CDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
631 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 PM CAMDEN TN 60 MPH TSTM WIND GUST
10/24/01 BENTON AMATEUR RADIO REPORTED
TREES DOWN SOUTH OF CAMDEN
ON HIGHWAY 69.
0651 PM NEW JOHNSONVILLE TN 70 MPH TSTM WIND GUST
10/24/01 HUMPHREYS AMATEUR RADIO REPORT OF
NUMEROUS TREES DOWN JUST
WEST OF NEW JOHNSONVILLE ON
U.S. HIGHWAY 70.
0655 PM ERIN TN 60 MPH TSTM WIND GUST
10/24/01 HOUSTON SHERIFFS OFFICE REPORTED
TREES DOWN ON HIGHWAY 49 IN
THE NORTHERN PART OF THE
COUNTY.
JAOLocal storm report, Oct 24, 7:44 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
744 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0600 PM CUMBERLAND CITY TN 60 MPH TSTM WIND GUST
10/24/01 STEWART SHERIFFS OFFICE REPORTED
A FEW TREES DOWN.
0755 PM MT JULIET TN 70 MPH TSTM WIND GUST
10/24/01 WILSON STEEPLE BLOWN OFF A CHURCH
LOCATED AT SAUNDERSVILLE
RD. AND SAUNDERSVILLE FERRY
RD. REPORT RELAYED BY
NAWAS.
JAOLocal storm report, Oct 24, 8:01 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE,TN
801 PM CDT WED OCT 24 2001
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0801 PM NASHVILLE TN 70 MPH TSTM WIND GUST
10/24/01 DAVIDSON AMATEUR RADIO REPORT OF
MULTIPLE TREES AND POWER
POLES DOWN AROUND THE METRO
AREA.
JAOThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 24, 7:10 PM CDT | Severe Thunderstorm Warning | OHX | Hickman, Perry | 50 min |
| Oct 24, 7:26 PM CDT | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Dickson, Williamson | 49 min |
| Oct 24, 7:28 PM CDT | Severe Thunderstorm Warning | OHX | Lewis, Wayne | 62 min |
| Oct 24, 7:37 PM CDT | Severe Thunderstorm Warning | OHX | Sumner | 38 min |
| Oct 24, 7:51 PM CDT | Tornado Warning | OHX | Williamson | 39 min |
| Oct 24, 7:52 PM CDT | Severe Thunderstorm Warning | OHX | Lawrence, Maury | 53 min |
| Oct 24, 7:55 PM CDT | Severe Thunderstorm Warning | OHX | Wilson | 35 min |
| Oct 24, 8:01 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 44 min |
| Oct 24, 8:10 PM CDT | Tornado Warning | OHX | Rutherford | 35 min |
| Oct 24, 8:20 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 55 min |
| Oct 24, 8:25 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Marshall | 50 min |
| Oct 24, 8:50 PM CDT | Severe Thunderstorm Warning | OHX | Lincoln, Moore | 55 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | DeKalb, Overton, Putnam | 53 min |
| Oct 24, 8:52 PM CDT | Severe Thunderstorm Warning | OHX | Pickett | 53 min |
| Oct 24, 8:56 PM CDT | Severe Thunderstorm Warning | OHX | Cannon, Rutherford | 34 min |
| Oct 24, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Coffee, Warren | 50 min |
| Oct 24, 9:21 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 54 min |
| Oct 24, 9:24 PM CDT | Tornado Warning | OHX | Coffee, Grundy | 36 min |
| Oct 24, 9:32 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland, Van Buren, White | 48 min |
| Oct 24, 9:39 PM CDT | Severe Thunderstorm Warning | OHX | Fentress | 51 min |
| Oct 24, 10:22 PM CDT | Severe Thunderstorm Warning | OHX | Franklin | 28 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.